MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION PT; WIRE, GUIDE, CATHETER
Model Number 2777
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that tip detachment occurred and remains in the patient.A 185cm moderate support straight pt2 guidewire was advanced for treatment.However, at the end of the angiogram, it was noticed that there was a radiopaque portion showing on the cineangiography.When the pt2 wire was checked, it was noticed that the distal end of the wire had fractured off.A surgical consultant was then called to evaluate, and it was decided to leave the fragment in one of the diagonals of a vessel as it was not causing any issues to the patient.The procedure was completed successfully, and the patient was monitored extensively post procedure and there were no patient complications reported.
 
Additional Manufacturer Narrative
Initial reporter address 1: (b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Street device evaluated by mfr.: the complaint device was not returned by the customer, a photo of the complaint device was received for analysis.In the photo was possible to observe the distal tip of the guidewire, detached.Due to the device was not returned no product analysis could be performed.Device was not returned for analysis.
 
Event or Problem Description
 
Event or Problem Description
It was reported that tip detachment occurred and remains in the patient.A 185cm moderate support straight pt2 guidewire was advanced for treatment.However, at the end of the angiogram, it was noticed that there was a radiopaque portion showing on the cineangiography.When the pt2 wire was checked, it was noticed that the distal end of the wire had fractured off.A surgical consultant was then called to evaluate, and it was decided to leave the fragment in one of the diagonals of a vessel as it was not causing any issues to the patient.The procedure was completed successfully, and the patient was monitored extensively post procedure and there were no patient complications reported.The complaint device was not returned by the customer, nevertheless the customer did provide one picture related to the complaint in the attachments of the complaint #: (b)(4).In the photo was possible to observe the distal tip of the guidewire, detached.Due to the device was not returned no product analysis could be performed.If the complaint device is returned later, the investigation will be opened in order to address the additional evidence.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: unit returned with its original pouch batch, overall visual revision did not identify failures or evidence that could be lost due to decontamination process.In the photo was possible to observe the distal tip of the guidewire, detached.No failures were found on the device and on the distal tip.The device was measured in three sections (distal - medium - proximal) along it in order to confirm that is within specification.
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: the complaint device was not returned by the customer, nevertheless the customer did provide one picture related to the complaint in the attachments of the complaint.In the photo was possible to observe the distal tip of the guidewire, detached.Due to the device was not returned no product analysis could be performed.If the complaint device is returned later, the investigation will be opened in order to address the additional evidence.
 
Event or Problem Description

Brand Name
PT
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14437738
Report Number2134265-2022-05682
Device Sequence Number5579729
Product Code DQX
UDI-Device Identifier08714729471196
UDI-Public08714729471196
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K030617
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/02/2023
Device Model Number2777
Device Catalogue Number2777
Device Lot Number0027426166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/16/2022
Supplement Date Received by Manufacturer06/06/2022
07/11/2022
08/04/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date06/27/2022
08/01/2022
08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown